Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Last October, I started experiencing severe diarrhea dull pain in my right abdomen, directly under my rib cage. I had experienced gall bladder attacks, but hadn't had one in years. This was a dull pain, where the attacks were a sharp, shooting pain. Ultrasounds and CT scans showed nothing wrong. This went on for 3 months, during which I lost 30 pounds. Finally, I had a HIDA scan, which showed my gall bladder was dysfunctional...a normal ejection factor is around 40...mine was 6. So in December, I had my gall bladder removed. The diarrhea continued for months..as did the pain. Then, in June, the diarrhea vanished...to be replaced by hard stools, ranging in size from pellets to large and hard to pass. I don't go as frequently, but I still go around 3-4 times a day. I also have painful bloating and gas. Sometimes, the gas is accompanied by mucous. Sometimes, I can't even pass the gas...it just feels like it moves around inside but never gets close enough to pass. I also feel like I always have to go...I've had colonscopy, which were normal. Since Christmas, I have increased my water intake to at least a gallon of water a day, but it doesn't seem to help. Water is the only beverage I drink (except the very occasional cup of hot chocolate). I have completely cut out carbonation and caffeine. I also stopped taking birth control...and since then, the mucous has disappeared. So, am I IBS-C now? I always thought of constipation as having infrequent movements. I went to a Gastroenterologist, and he said I was suffering from Postcholecystectomy...and that some people take longer to get over the removal of their gall bladder than others. He prescribed Cholestyramine, but I don't know if that is helping. From what I've read, that helps more with diarrhea symptoms after removal, and can actually cause constipation. Could Cholestyramine be making me worse?
 

·
Registered
Joined
·
14,427 Posts
From what I've read, that helps more with diarrhea symptoms after removal, and can actually cause constipation.
Yes from what I have read too that appears to be the case. And yes i think the cholestryamine could be making things worse. I do not understand why he would order that for you if you were tending towards the C side of things....??? Are those tabs scored at all?? In other words can you cut back the tablets like in half and try a smaller dose?? Or try not taking it for a couple days and see what happens... Maybe your body has made the adjustment to life without a GB and you have no need for the cholestryamine any longer.
 
1 - 2 of 2 Posts
Top